Kentucky, 2013

Damaging Wind in Kentucky, November 1, 2013

November 1, 2013 · NWS LMK · 1 event in 1 county or zone

A powerful cyclone began to deepen over Illinois during the afternoon hours on October 31st. Toward midnight, as low pressure moved across southern Lake Michigan, it deepened to well below 990mb.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A powerful cyclone began to deepen over Illinois during the afternoon hours on October 31st. Toward midnight, as low pressure moved across southern Lake Michigan, it deepened to well below 990mb. A powerful low level jet developed over the Lower Ohio Valley by mid-afternoon, as winds at 925mb increased to around 55kt by evening. These winds translated to surface winds of around 30 mph with frequent gusts up to 50 mph across southern Indiana and the Commonwealth. In addition to strong gradient winds, several convective lines developed across central Kentucky during the evening. Despite a lack of thunder, these lines of showers brought additional wind damage across the eastern Bluegrass and Lake Cumberland Regions during the early morning hours of November 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 1, 12:19 AM EST, 11 minutes earlier.

Area forecast discussion, Nov 1, 12:19 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EDT Fri Nov 1 2013

...Updated Aviation Discussion...

.SHORT TERM (Now through Friday Night)...
Issued at 320 PM EDT Thu Oct 31 2013

Main area of surface low pressure is consolidating over Wisconsin
and northern Illinois as of 18Z, with a strong cold front trailing
back along the old Route 66 corridor into Oklahoma. Fairly broad
warm conveyor belt is streaming showers into western and central
Kentucky, but instability is quite limited this far north. However,
winds have cranked up with sustained winds around 20 mph, and plenty
of locations with gusts already hitting 35-45 mph. A more potent
line of showers has developed over southwest Illinois and southeast
Missouri.

Expect gusty showers to continue for the rest of the afternoon and
well into the evening. SPC still has a slight risk for severe
weather, and we believe there is a very narrow window late this
evening for any severe storms. Look for a very narrow ribbon of
instability that would help a line of storms along or immediately
ahead of the surface cold front go severe. Damaging wind will be the
main threat, but can't rule out a brief tornado spin-up given that
storm-relative helicity will still be quite high, although not in
the off-the-charts proportions that we see this afternoon.
Conditions ahead of the front will remain too stable to tap into the
optimal directional shear.

Heavy rain potential is not as promising as previously advertised.
PWATs are impressive at close to 1.8 inches, but it appears that any
vigorous convection will be too progressive to cause more than
short-fuse/nuisance flooding. Overall QPF should be on the order of
an inch to an inch and a half.

Front will sweep through around midnight or shortly after, with a
distinct wind shift to the west. Temps will hold close to afternoon
highs through midnight, then drop fairly rapidly with the fropa.
Friday morning lows still above normal, generally in the upper 40s
in Indiana, and lower/mid 50s in Kentucky. Not much in the way of
cold air just yet, so Friday highs will be near climo with plenty of
sunshine.

.LONG TERM (Saturday through Thursday)...
Issued at 300 PM EDT Thu Oct 31 2013

The synoptic pattern at the start of the long term period will
feature a rather amplified regime, with a trough in the east and a
strong ridge across the western CONUS.  This pattern will remain
rather progressive through the extended period, transitioning back
to ridging aloft then eventually southwesterly flow once again over
the Ohio Valley by the end of the period as another longwave trough
ejects out into the central United States.

Clouds will quickly be increasing from the north on Saturday, as
another shortwave slides around the longwave trough, helping to
amplify it over the Ohio Valley.  The cold core of this system will
mainly affect IN/OH, but enough cooling in the mid-levels will
allow instability to develop across areas mainly east of I-65 and
north of I-64.  The forcing from the trough axis swinging through
coupled with this instability will likely spark some isolated to
perhaps widely scattered showers on Saturday.  These showers will
be light in nature, but will make for a raw, damp day with
highs only expected to top out in the low to mid 50s.  Southern KY
will likely miss out on the main cold core aloft, thus the
instability, so think they will remain dry through the day and thus
a bit warmer.

Conditions will dry out from Saturday night through Tuesday as
surface high pressure slides across the region.  The pressure
gradient looks to be the lightest on Sunday morning, which will
allow for the coolest temperatures of the period.  Have undercut
guidance a bit, putting temperatures in the low to mid 30s.  The
high shifts east by the first part of next week, allowing southerly
return flow to envelop the region.  After highs in the middle 50s on
Sunday, Monday and Tuesday will warm into the 60s.

The upper-level flow will transition to more southwesterly by the
middle of next week as another strong trough digs into the central
CONUS.  As stated in the previous discussion, guidance continues to
slow this system down a bit as the pattern turns more amplified.
Almost all guidance members have trended toward the slower ECMWF
solution, thus have leaned on that for this forecast.  This slower
trend means that Tuesday and Tuesday night will likely remain dry.
Precipitation will begin to stream into the region Wednesday
(perhaps very late Wednesday if the ECWMF is taken at face value).
It still does appear that this system will be tapping into tropical
moisture from the eastern Pacific, which will likely lead to
enhanced precipitation along the approaching trough/surface front.
Where exactly the bulk of this precipitation falls is hard to
pinpoint at this time, but the slow-moving nature of this front
coupled with this enhanced moisture plume could lead to some heavy
rainfall amounts somewhere across the Mississippi/Ohio Valleys.

&&

.AVIATION (06Z TAF Update)...
Updated at 118 AM EDT Fri Nov 1 2013

Low clouds will continue for a few hours behind the departing cold
front, along with gusty west winds (though nowhere near as gusty as
they were earlier).  Once the MVFR ceilings clear out towards dawn,
the rest of the TAF period will be quiet with VFR conditions.

An upper wave and weak secondary cool front will approach from the
northwest late tonight, but should have little affect on aviation.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY until 2 AM EDT /1 AM CDT/ early this morning FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY until 2 AM EDT /1 AM CDT/ early this morning FOR
     INZ076>079-083-084-089>092.

&&

Short Term.....RAS
Long Term......KJD
Aviation.......13
Hazardous weather outlook, Oct 31, 11:11 PM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 AM EDT FRI NOV 1 2013

KYZ028-029-034>043-045>049-053>057-061>067-070>078-081-082-020415-
HARDIN KY-BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1211 AM EDT FRI NOV 1 2013 /1111 PM CDT THU OCT 31 2013/

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ EARLY THIS
MORNING...
...TORNADO WATCH 555 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

GUSTY WINDS...UP TO 50 MPH...WILL CONTINUE TONIGHT AS
A STRENGTHENING LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES.

STRONG TO SEVERE SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
TO PRODUCE DAMAGING WINDS AND A BRIEF TORNADO SPIN-UP THROUGH 2AM
EDT...1AM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>027-030>033-020415-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...LOUISVILLE...LA GRANGE...BEDFORD...
NEW CASTLE
1211 AM EDT FRI NOV 1 2013 /1111 PM CDT THU OCT 31 2013/

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

GUSTY WINDS...UP TO 40 MPH...WILL CONTINUE TONIGHT AS
A STRENGTHENING LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Oct 31, 11:41 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM CDT THU OCT 31 2013

KYZ062>064-071-073-074-076-010510-
ALLEN KY-BARREN KY-EDMONSON KY-GREEN KY-HART KY-METCALF KY-WARREN KY-
1141 PM CDT THU OCT 31 2013

...STRONG SHOWERS WITH HEAVY RAIN...AND 50 MPH WINDS...

AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG SHOWERS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
MUNFORDVILLE TO 12 MILES NORTHWEST OF GLASGOW TO 10 MILES EAST OF
PLUM SPRINGS...AND MOVING EAST AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  GLASGOW...
  WOODSONVILLE AND LEITCHFIELD CROSSING...
  HINESDALE AND UNO...
  HARDYVILLE AND CANMER...
  EIGHTY EIGHT AND MONROE...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 38 AND 65.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3691 8636 3711 8616 3733 8611 3733 8610
      3734 8610 3731 8563 3701 8564 3682 8583
TIME...MOT...LOC 0441Z 285DEG 36KT 3729 8602 3708 8604
          3696 8616

SCHOETTMER
Special weather statement, Oct 31, 11:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 PM CDT THU OCT 31 2013

KYZ066-075>078-081-082-010510-
ADAIR KY-CASEY KY-CLINTON KY-CUMBERLAND KY-METCALFE KY-MONROE
KY-RUSSELL KY-
1143 PM CDT THU OCT 31 2013

...STRONG SHOWERS WITH MODERATE TO HEAVY RAIN...AND 45 MPH WINDS...

AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG SHOWERS 9 MILES WEST OF BURKESVILLE...AND MOVING
EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  JAMESTOWN...
  COLUMBIA...
  BURKESVILLE...
  ALBANY...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3663 8597 3719 8530 3725 8472 3712 8490
      3705 8490 3699 8483 3695 8490 3696 8494
      3692 8495 3686 8506 3676 8500 3670 8502
      3661 8498
TIME...MOT...LOC 0440Z 283DEG 23KT 3676 8550

JDG
Local storm report, Oct 31, 11:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     NON-TSTM WND DMG BEREA                   37.58N  84.29W
10/31/2013                   MADISON            KY   PUBLIC

            TWITTER REPORT OF TREE BRANCHES DOWN ON POWER LINES
            CAUSING A SMALL BRUSH FIRE NEAR GABBARDTOWN ROAD. AREA
            WIND SENSORS PICKING UP GUSTS FROM 35 TO 45 MPH.

1220 PM     NON-TSTM WND DMG LEITCHFIELD             37.48N  86.29W
10/31/2013                   GRAYSON            KY   BROADCAST MEDIA

            PICTURE ON FACEBOOK OF TREE DOWN IN LEITCHFIELD VIA
            MEDIA. GRAYSON COUNTY MESONET REPORTED GUST OF 35 MPH.

0110 PM     NON-TSTM WND DMG BOWLING GREEN           36.97N  86.44W
10/31/2013                   WARREN             KY   COUNTY OFFICIAL

            TREES AND POWER LINES REPORTED DOWN IN THE CITY VIA
            CITY OF BOWLING GREEN TWITTER PAGE. TRAFFIC LIGHT
            DAMAGED AT SCOTTSVILLE ROAD AND I-65 DUE TO WIND. ASOS
            REPORTED GUSTS TO 36 MPH.

0340 PM     NON-TSTM WND DMG DANVILLE                37.64N  84.77W
10/31/2013                   BOYLE              KY   PUBLIC

            TREE REPORTED DOWN.

0520 PM     NON-TSTM WND DMG NICHOLASVILLE           37.88N  84.58W
10/31/2013                   JESSAMINE          KY   BROADCAST MEDIA

            TREE DOWN ON POWER LINE ON BETHANY ROAD.. TREE LOOKS TO
            BE ROTTED.

0825 PM     NON-TSTM WND GST LOUISVILLE              38.22N  85.74W
10/31/2013  M45 MPH          JEFFERSON          KY   NWS EMPLOYEE

            REPORTED AT THE NWS OFFICE.

0826 PM     NON-TSTM WND DMG LOUISVILLE              38.22N  85.74W
10/31/2013                   JEFFERSON          KY   BROADCAST MEDIA

            LARGE TREE LIMB DOWN MARTHA AVE. TREE LIMB DOWN ON
            POWER LINES AT EAST BARBEE AVE.

0855 PM     NON-TSTM WND GST 5 S BOWLING GREEN       36.90N  86.44W
10/31/2013  M49 MPH          WARREN             KY   MESONET

            REPORTED AT THE MESONET SITE.

1000 PM     NON-TSTM WND GST 3 N HARRODSBURG         37.81N  84.85W
10/31/2013  M50 MPH          MERCER             KY   MESONET

            REPORTED AT THE MESONET SITE.

1000 PM     NON-TSTM WND GST 4 SW FRANKLIN           36.69N  86.62W
10/31/2013  M51 MPH          SIMPSON            KY   MESONET

            AT THE MESONET SITE.

1000 PM     NON-TSTM WND GST 3 N HARRODSBURG         37.81N  84.85W
10/31/2013  M50 MPH          MERCER             KY   MESONET

            AT THE MESONET SITE.

1030 PM     NON-TSTM WND GST MAMMOTH CAVE            37.20N  86.10W
10/31/2013  M49 MPH          EDMONSON           KY   TRAINED SPOTTER

1100 PM     NON-TSTM WND GST MCDANIELS               37.60N  86.43W
10/31/2013  M54 MPH          BRECKINRIDGE       KY   TRAINED SPOTTER

1100 PM     TSTM WND DMG     JEFFERSONTOWN           38.21N  85.57W
10/31/2013                   JEFFERSON          KY   BROADCAST MEDIA

            TREES DOWN NEAR JTOWN HIGH SCHOOL.

1110 PM     NON-TSTM WND GST 3 N HARRODSBURG         37.81N  84.85W
10/31/2013  M52 MPH          MERCER             KY   MESONET

1120 PM     NON-TSTM WND GST EKRON                   37.93N  86.18W
10/31/2013  M55 MPH          MEADE              KY   TRAINED SPOTTER

1138 PM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
10/31/2013                   FAYETTE            KY   BROADCAST MEDIA

            SOME TREES REPORTED DOWN ACROSS THE CITY.

1143 PM     TSTM WND GST     LEXINGTON               38.04N  84.46W
10/31/2013  M52 MPH          FAYETTE            KY   ASOS

1155 PM     TSTM WND GST     10 W SHELBYVILLE        38.22N  85.42W
10/31/2013  M57 MPH          SHELBY             KY   MESONET

1224 AM     TSTM WND GST     7 S LEXINGTON           37.94N  84.46W
11/01/2013  M50 MPH          FAYETTE            KY   MESONET

1228 AM     TSTM WND GST     4 SW CARLISLE           38.27N  84.09W
11/01/2013  M53 MPH          NICHOLAS           KY   MESONET

1233 AM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
11/01/2013                   FAYETTE            KY   BROADCAST MEDIA

            NUMEROUS POWER OUTAGES REPORTED ACROSS FAYETTE COUNTY.

1237 AM     TSTM WND GST     3 NW WINCHESTER         38.03N  84.23W
11/01/2013  M57 MPH          CLARK              KY   MESONET

&&

EVENT NUMBER LMK1300516 LMK1300517 LMK1300518 LMK1300519 LMK1300520
LMK1300534 LMK1300521 LMK1300522 LMK1300523 LMK1300524 LMK1300525
LMK1300526 LMK1300528 LMK1300535 LMK1300529 LMK1300530 LMK1300531
LMK1300532 LMK1300533 LMK1300536 LMK1300537 LMK1300538 LMK1300539

SZAPPANOS
Special weather statement, Nov 1, 12:06 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 AM EDT FRI NOV 1 2013

KYZ040>043-047>049-055>057-066-067-010535-
BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-FAYETTE KY-GARRARD KY-JESSAMINE
KY-LINCOLN KY-MADISON KY-MERCER KY-NICHOLAS KY-WOODFORD KY-
106 AM EDT FRI NOV 1 2013

...STRONG SHOWERS WITH HEAVY RAIN...AND 50 MPH WINDS...

AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CARLISLE TO 9 MILES EAST OF SPRINGFIELD...AND MOVING SOUTHEAST AT 55
MPH.

HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3812 8407 3793 8396 3783 8400 3783 8410
      3781 8407 3756 8409 3751 8426 3753 8434
      3747 8438 3748 8444 3733 8450 3734 8457
      3725 8469 3723 8496 3759 8463 3765 8503
      3771 8502 3847 8409 3844 8397 3831 8383
TIME...MOT...LOC 0504Z 297DEG 38KT 3838 8404 3765 8503

JDG
Special weather statement, Nov 1, 12:09 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
109 AM EDT FRI NOV 1 2013

KYZ055-066-067-078-010525-
BOYLE KY-CASEY KY-LINCOLN KY-RUSSELL KY-
109 AM EDT FRI NOV 1 2013

...STRONG SHOWERS WITH HEAVY RAIN...AND 50 MPH WINDS...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG SHOWERS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LIBERTY TO 8 MILES EAST OF JAMESTOWN. THESE STORMS WERE MOVING
EASTWARD AT 55 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  LABASCUS AND ELLISBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3688 8504 3756 8504 3756 8481 3716 8481
      3712 8490 3705 8490 3699 8483 3695 8490
      3696 8494 3692 8495 3688 8503
TIME...MOT...LOC 0508Z 270DEG 0KT 3747 8493 3697 8493

JDG
Special weather statement, Nov 1, 12:13 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 AM CDT FRI NOV 1 2013

KYZ054-063>066-074>077-081-010555-
ADAIR KY-BARREN KY-CASEY KY-CUMBERLAND KY-GREEN KY-HART KY-MARION
KY-METCALF KY-MONROE KY-TAYLOR KY-
1213 AM CDT FRI NOV 1 2013

...STRONG SHOWERS WITH HEAVY RAIN...AND 50 MPH WINDS...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG SHOWERS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
GREENSBURG TO 10 MILES NORTHWEST OF EDMONTON TO 12 MILES EAST OF
SCOTTSVILLE...AND MOVING EAST AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND
45 TO 55 MPH...ARE EXPECTED WITH THESE SHOWERS.

* THESE STORMS WILL ALSO IMPACT...
  GREENSBURG...
  EDMONTON...
  COLUMBIA...
  CAMPBELLSVILLE...
  DURHAMTOWN AND SALOMA...
  FINLEY AND WRIGHTS...
  ARISTA AND SPURLINGTON...
  MANNSVILLE AND WOOLEYVILLE...

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 14 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3684 8600 3708 8586 3746 8557 3745 8553
      3748 8550 3747 8549 3747 8547 3748 8547
      3746 8503 3725 8504 3703 8517 3670 8549
TIME...MOT...LOC 0512Z 274DEG 34KT 3737 8549 3707 8571
          3682 8596

SCHOETTMER

The radar

The Jackson,KY radar (KJKL), 89 km away, was scanning. The volume nearest the first event began at 05:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
November 1, 12:30 AM EST
Where
Madison County, Richmond
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.750, -84.300

The Waco fire department reported trees down on Goggins Lane and Redhouse Road. Downed trees also blocked Tates Creek Road, Four Mile Road and Summit Street. Nearby, a Kentucky mesonet site measured a 48 mph wind gust. In Richmond, a weather station located at Hummel Planetarium measured a 56 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476239.